Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: andrew, help buddy!

Posted by AndrewB on October 31, 2000, at 0:51:35

In reply to andrew, help buddy!, posted by rogdog on October 28, 2000, at 21:49:11

Rogdog,

Yes I tried piracetam. It didn't do anything for me. My impression is that it can create modest cognitive enhancement in some. You will read some outrageous claims on the internet about this med., but always take into account the source it comes from. Some of it comes from companies with a self interest in selling the med. There are also 'doctorsí like Ward Dean who seem to promote so many meds and supplements as miracles that I've decided that they are shameless promoters (for whatever reasons) who I shouldnít be viewed as reliable sources of info. If you go to http://www.deja.com/group/alt.support.depression.medication, you will find at the bottom of the page a search engine to keyword search for peoples' experiences with piracetam (collected from Deja.comís various boards such as 'Smart Drugs"). This will perhaps give you a more accurate idea of what piracetam can and can't do.

Piracetam works by increasing glutaminergic activity in certain areas of the brain. As I understand it, Provigil, and possibly adrafinil, also selectively increase glutaminergic activity, albeit with a more robust arousal effect generally.

Norepinephrine is the neurotransmitter of the adrenergic system. Norepinephrine is the brainís version of noradrenaline.

I donít know much about effexor, but my impression is that it is called may be called for when you are experiencing fatigue when taking a serotonergic agent. A person who needs a serotonergic agent may be able to switch their serotonergic agent to effexor and experience less fatigue. If you donít require a serotonergic agent, effexor is not called for.

As you know there are a variety of arousal agents out there: amphetamines, provigil, adrafinil, selegiline, etc. I would trial a proven arousal agent such as these for starters.

BTW, I forget your symptomology, but are you satisfied with your medical care. Is your doctor an expert psychopharmocologist who is qualified in dealing with your atypical symptoms. If not, perhaps your first step should be to locate better counsel.

AndrewB



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[47794]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:AndrewB thread:47664
URL: http://www.dr-bob.org/babble/20001022/msgs/47794.html